MAUDE Adverse Event Report: MISONIX INC BONESCALPEL MICROHOOK STANDARD SHAVER; ULTRASONIC SURGICAL SYSTEM

MISONIX INC BONESCALPEL MICROHOOK STANDARD SHAVER; ULTRASONIC SURGICAL SYSTEM
Model Number MXB-S1
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code Burn, Thermal (2530)
Date of Event 08/25/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The bone scalpel microhook standard shaver, mxb-s1 was reported to "have burnt the patient skin" on (b)(6) 2020.Evaluation: the device was not returned to misonix for a physical evaluation from the customer.The ifu contains the following warnings and cautions: warning 3.1: tip and irrigant temperatures may exceed the tissue necrosis point if insufficient irrigation flow rates are used.For hard tissue removal, set the irrigation flowrate to a setting no less than the comparable vibration setting.For example, if the vibration setting is 7, a minimum flow setting of 70% should be used.Additional external irrigation, e.G.By administering sterile saline with a syringe over the distal tip portion, may be necessary for removal of very dense, hard osseous structures.Warning 3.2: tissue necrosis may result if tip is not moved relative to tissue.A continuous, lateral sweeping motion is recommended in order to minimize contact duration with the ultrasonic tip and minimize heat build-up.When lateral motion is not possible withdraw and re-insert tip frequently.Warning 4.1: contact to vibrating elements like extension and ultrasonic tip may cause burns and should be avoided by all means.The handpiece should only be held at the black housing area.An optional, protective silicone sleeve, included with certain tips, reduces the risk of thermal damage but does not eliminate it.Contact with the silicone sleeve should be avoided or kept brief with minimal amount of contact pressure.Pressure and extended exposure can still result in excessive frictional heat and cause burns.Warning 7.2: do not operate pump with pump cover in raised position.Rollers might pinch loose clothing or fingers.Personal injuries may result.Cooling of the ultrasonic tip and irrigation at the treatment site will be inhibited.Warning 7.3: heat is being generated at the tip/tissue interface.A continuous, lateral sweeping motion is recommended for general bone/tissue removal in order to minimize contact duration with the ultrasonic tip and minimize the temperature increase.Caution 4.2: insufficient irrigation and high tip pressure (loading) under extended exposure, e.G.In tight cavities, are to be avoided in bone scalpel hard tissue removal.It is recommended to withdraw and re-insert the ultrasonic tip repeatedly to re-establish adequate cooling and lubrication.Caution 4.3: additional external irrigation, e.G.By administering sterile saline with a syringe over the distal tip portion, may be necessary for removal of very dense, hard osseous structures of the skull, when using the bone scalpel accessories.The investigation has been concluded.
 
Event or Problem Description
The bone scalpel microhook standard shaver, mxb-s1 was reported to "have burnt the patient skin" on (b)(6) 2020.

Brand Name
BONESCALPEL MICROHOOK STANDARD SHAVER
Common Device Name
ULTRASONIC SURGICAL SYSTEM
Manufacturer (Section D)
MISONIX INC
1938 new highway
farmingdale NY 11735
MDR Report Key10554577
Report Number2435119-2020-00003
Device Sequence Number2681855
Product Code LFL
UDI-Device Identifier00841626101210
UDI-Public00841626101210
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K070313
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Administrator/Supervisor
Remedial Action Replace
Type of Report Initial
Report Date (Section B) 09/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/13/2022
Device Model NumberMXB-S1
Device Lot Number55269
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/25/2020
Initial Report FDA Received Date09/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age62 YR